Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Started feeling muscle weakness after taking solumedrol 40 mg. Are they related to steroids?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
Hi, 2 years ago I was given SOluMedrol 40 mg iv 4 x. I had very bad reaction to it, worst one was prominent weakness with occasional bouts of intense weakness. It lasted long, 7 months maybe. One year ago I was diagnosed with CIDP, with symtpoms including pain and weakness. I recovered good, but recently I developed again prominent weakness, mostly in arms and back. It doesn't look typical for CIDP since with cidp there was allways some sensations, or pain. Somehow this feels like a muscle issue, but is just my subjective feeling.
When I started having weakness due to SoluMedrol, I heard about condition named steroid myopathy. I got steroids 2 years ago, presently I am asthma free with no meds. Is it possible to develop steroid myopathy 2 years after I got SOluMedrol, altogether 160mg in 4 days. I am told that is not likely, but my reaction to steroids was disaster...! Before it I had minor problems, after steroids I was ruined.
Posted Mon, 3 Dec 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
The muscle weakness that you are having now is not likely to be related to steroids you took 2 years ago. It is commonly seen with a chronic steroid usage.
The symptoms you have are more likely to be due to a flare up of CIDP you have been diagnosed with one year ago. It is commonly associated with numbness and loss of sensations but only muscle weakness is also possible.
It is best to consult a neurologist for a detailed examination to find out the cause.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor